MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT TITANIUM SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT TITANIUM SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6421050
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Laceration(s) (1946); Damage to Ligament(s) (1952); Blood Loss (2597)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No malfunction of specific devices used in the surgery has been reported by the user facility.Review of operative report referenced that poor image quality and angulation during implant preparation and placement contributed to the malplacement and breach of the all.No transfusion was required.The procedure was subsequently completed several days later; the interbody implant was left in-situ and no further problems were reported.Labeling: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation nonunion or delayed union fracture of the vertebra neurological, vascular or visceral injury".Left in-situ.
 
Event or Problem Description
On (b)(6) 2017 a (b)(6) female patient underwent a lateral interbody replacement with posterior fixation procedure at l4/5.During the placement of cage the all was breached which resulted in anterior placement and a 1000 ml blood loss.The bleeding was stopped and implant was left in-situ.The remaining surgery was postponed and rescheduled for a later date.

Brand Name
NUVASIVE COROENT TITANIUM SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6403189
Report Number2031966-2017-00017
Device Sequence Number635357
Product Code MAX
UDI-Device Identifier00887517310972
UDI-Public00887517310972
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120918
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number6421050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR